Tagamet (Cimetidine) is an on the shelf endocrine disruptor.
It is metabolized in the liver with the same enzyme pathways that clear estrogens and the finite capacity of those enzyme pathways means that less estrogens are metabolized, increasing estrogens in your blood, decreasing LH/FSH and T, and more estrogens means more SHBG, decreasing FT even more. Now your T:estrogen ratios take a hit on both sides and libido suffers.
Tell your doctor right away if any of these unlikely but serious side effects occur: mental/mood changes (e.g., agitation, confusion, depression, hallucinations), trouble urinating, muscle/joint pain, breast swelling/soreness in males, decreased sexual ability (with very high doses of this medication).
As with many drugs, some will have genetic variations, mostly coding for enzymes, that will create some bad effects that others would not experience. We have other such examples with TRT guys:
- anastrozole over-responders
- guys who feel like crap with Clomid, but not Nolvadex.
- hyper metabolizers of testosterone who need three times greater T dosing